It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Tecfidera
Register FAQ Calendar Guidelines Mark Forums Read Login

Tecfidera For discussions regarding Tecfidera (also known as BG-12)

Reply
 
Thread Tools Display Modes
  #1  
Old 09-06-2013, 02:41 PM
teacher4life's Avatar
teacher4life teacher4life is offline
Registered Member
 

Join Date: Jan 2005
Location: Franklin, TN
Posts: 49
From Rebif to Tecfidera?

Hi,
I've had MS for 25-30 yrs. and have taken both Avonex and Rebif (Rebif for 9 years). I had a conversation with my neuro this week and he said I should decide which drug to take.

Please, if you have an opinion on Tecfidera, or an opinion on switching from Rebif to Tec, let me know what YOU think or would do.

Thanks so much!
Reply With Quote
  #2  
Old 09-06-2013, 05:42 PM
tracibk tracibk is online now
Registered Member
 

Join Date: Sep 2010
Posts: 271
Hi, I was on Rebif from late 2002 until May (I was off for a couple of years for each of my two kids). I switched to Tec because Rebif wasn't doing its' job. I still have lumps in my belly (it was my favorite spot) and I had zero desire to do shots again! I had very little side effects and am very happy with it so far..........best of luck!!
Reply With Quote
  #3  
Old 09-06-2013, 09:25 PM
teacher4life's Avatar
teacher4life teacher4life is offline
Registered Member
 

Join Date: Jan 2005
Location: Franklin, TN
Posts: 49
Thanks, tracibk, for your comment. It's hard to judge whether these drugs do their jobs. We don't really have much to go on. Let me know if you think of other reasons to switch to tec.
Reply With Quote
  #4  
Old 09-06-2013, 10:11 PM
ggnutsc's Avatar
ggnutsc ggnutsc is offline
Registered Member
 

Join Date: Feb 2013
Location: Nebraska
Posts: 43
Sold on the Tec...

I was diagnosed about 16 months ago and the Dr went to Rebif right out of the gate... I was on it from June through January. In that time I didn't really realize it, but I had already come to hate giving myself shots because it was a crap shoot if I would have a fever and chills... I also had a relapse.

My neuro at the time ordered a MRI less than 6 months after the one from my diagnosis. He felt that the Rebif was not helping me, and referred me to another Neuro who specializes in MS for evaluation and hopefully a more aggressive treatment plan.

My new Neuro, agreed so I stopped Rebif. I cannot begin to tell you how much better I began to feel. I guess you don't realize how much its bothering you until you get off of it. He wanted to get me started on Tysabri, but I tested JC positive.

We waited until Tecfidara was available, and I have been on it since June 1st. I just saw my neuro the other day and he wants to do a MRI in Dec to see how I'm doing on the Tec. For the most part I have had no real side effects, and I would have to say it's been a real "non-event". Now as long as it works for me long term I can say it's great. I must say that it's better than 3 shots a week...

Best of luck!!
Reply With Quote
  #5  
Old 09-08-2013, 08:34 AM
Mjtandkitties's Avatar
Mjtandkitties Mjtandkitties is offline
 

Join Date: May 2012
Posts: 14
Tec v rebif

Rebif was horrible for me, fever, chills, fatigue, joint pain, relapses... Can't believe I stayed on it for two years. No side effects at all with tec... But am having a relapse, so too soon to tell if this is for me. Good luck!!
__________________
Maggie
Diagnosed 1992
Copaxone 2001-2007 (ok, not great)
Rebif 2010-2012(horrible!)
Current Tecfidera(too soon to tell? Major relapse though).
Reply With Quote
  #6  
Old 09-20-2013, 09:55 AM
tdpowell tdpowell is offline
Junior Member
 

Join Date: Sep 2013
Posts: 4
I have been on Rebif since I was dx in 2005, except for the 6 months that my last neuro changed it to Avonex and back to Rebif. My new neuro decided that it was time for a change because of my latest relapse. He felt that I needed something stronger. So far so good on the Tec. I've even noticed some improvement in my hand function since starting it. Hope this helps.
Reply With Quote
  #7  
Old 09-27-2013, 09:13 AM
football-mom football-mom is online now
Registered Member
 

Join Date: May 2013
Location: Colorado
Posts: 149
I've been on Rebif for 28 months and i just can't take it anymore. I'm suffering from pretty severe needle fatigue and I've gotten very bad about taking the shots and for the most part can only force myself to take the shot 1-2x per week. I saw my neuro on the 25th and I'm starting the process to switch to tecfidera. I'm nervous about suffering through months of side effects like i did with the Rebif, but I know I can do it.
Reply With Quote
  #8  
Old 09-27-2013, 12:57 PM
roxy118 roxy118 is offline
Registered Member
 

Join Date: Apr 2007
Location: New York
Posts: 17
Hi all! Haven't been arrondissement for quite some time bit happy to be back and join in the discussions.
I recently started taking tecfidira. The side affects have been minimal I once I was on the clinic trial and dosage was allot higher. Flushing and stomach issues but they -only occur periodically. This beats the side effects of injections. I'm sure ill see all in different chat rooms
Roxy118
Reply With Quote
  #9  
Old 09-27-2013, 02:13 PM
jld jld is offline
Junior Member
 

Join Date: Jul 2013
Posts: 7
Happy with Switch to Tec

I also spent a number of years on Rebif. Like everyone else, I was tired of the injections and the flu-like symptoms that inevitably followed during the nights.

I switched to Tec in July and, fortunately, have experienced virtually no side effects. I see my neurologist again in November, and I expect I will have to get another MRI sometime next year. I am much happier and feeling much better on Tec, so I think it is worth a try.

Good luck!
Reply With Quote
  #10  
Old 10-01-2013, 02:01 PM
MSer MSer is offline
Registered Member
 

Join Date: Aug 2011
Posts: 55
I too went from Rebif to Tec. I was on Rebif the minute it was on the market and was on it till July of this year. I've been on Tec since. I have to admit not having the flu symptoms and NOT feeling like a pin cushion is a BIG PLUS. My Neuro told me that I might also notice that I was thinking clearer after the Rebiff was completely out of my system (takes about 3 months). I am finding that is true. I wonder why?

I am praying that things keep going well with Tec so I can stay on it. It is so "FREEING" not to be tied to a shot or needing a refrigerator to store it wherever you go.
Reply With Quote
  #11  
Old 10-06-2013, 05:13 PM
okin okin is offline
 

Join Date: Feb 2012
Posts: 1
Red face From Rebif to Tec

I have been on Rebif since Nov of 2012 and my nero wanted me to try Tec be of injection reactions I was having and thought since I am so recently newly diagnosed the Tec would be a good fit. I am starting my 3rd week on it and have been horribly sick. When I take it abt and hr. or two after I am throwing up until I can throw up no more. I am being told to stick it out that this will go away, anyone else have anything like this and if so did it really go away?
Reply With Quote
  #12  
Old 10-09-2013, 10:09 PM
JamCakes JamCakes is offline
Registered Member
 

Join Date: Jul 2005
Location: Los Angeles
Posts: 21
I started Rebif in 2005 when I was dx'd. I did fairly well on Rebif, but it was becoming increasingly difficult for me to give myself shots. I have had some severe reactions to the Rebif, and now have hard knots on my thighs and upper buttocks, which were my injection sites. Also I can't feel the tops of my thighs anymore, which my doctor thinks might be due to MS but I really think it was the Rebif.

Now on Tec for less than two weeks, it is so great to take a pill instead of a shot. However, I have had a couple of flushing events (red like a robster, hot like a sunburn), and some stomach discomfort. Serious bloat is happening, I look like Tweedle-Dee. I hope this passes because I am grateful to not have to give myself a shot, and to have a chance to be on the next best thing in MS treatment. Tecfidera is also giving my liver a break -- Rebif is hard on your liver! And Tecfidera supposedly will delay progression of disability better than Rebif.
__________________
Jam
DX'd MS 8/17/05
God never closes a door without at least cracking open a window.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 05:50 AM.